Alert archive / Massachusetts / Snow Advisories in 2007

Snow Advisory 1, NWS Boston/Norton, MA

January 30, 20076 counties in Massachusetts

NWS Boston/Norton, MA issued this snow advisory at Jan 30, 2007, 4:02 PM EST for 6 counties in Massachusetts. It took effect at Jan 31, 2007, 12:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2007, 4:02 PM EST (21:02 UTC)
In effect from
Jan 31, 2007, 12:00 AM EST
Expired
Jan 31, 2007, 4:09 AM EST
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 302102
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EST TUE JAN 30 2007

...LIGHT TO MODERATE SNOW ACCUMULATIONS EXPECTED ACROSS PORTIONS OF 
SOUTHERN NEW ENGLAND LATE TONIGHT AND WEDNESDAY MORNING...

.AN ALBERTA CLIPPER WILL TRACK SOUTH OF NEW ENGLAND TONIGHT AND
STRENGTHEN OFFSHORE WEDNESDAY AS IT GATHERS ADDITIONAL MOISTURE FROM
THE ATLANTIC OCEAN. PLOWABLE SNOWFALL AMOUNTS WILL MOST LIKELY OCCUR
ALONG THE COAST. LIGHTER AMOUNTS CAN BE EXPECTED ACROSS THE INTERIOR.

MAZ013-016>021-023-310515-
/O.NEW.KBOX.SN.Y.0001.070131T0300Z-070131T1400Z/
WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN
402 PM EST TUE JAN 30 2007

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY. THIS INCLUDES BOSTONS SOUTH SHORE AS WELL AS ALL OF
SOUTHEASTERN MASSACHUSETTS FROM THE BLUE HILLS TO FALL RIVER...
TAUNTON...NEW BEDFORD AND PLYMOUTH.

SNOW WILL DEVELOP BY 10 PM THIS EVENING...BECOMING STEADIER AND
HEAVIER AFTER MIDNIGHT. STEADY SNOW WILL TAPER OFF TO FLURRIES BY
THE END OF MORNING RUSH HOUR. SNOWFALL TOTALS WILL GENERALLY RANGE
FROM 2 TO 4 INCHES...WITH HIGHEST AMOUNTS APPROACHING THE CAPE COD
CANAL. USE EXTRA TIME AND CAUTION IF TRAVELING WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ022-024-310515-
/O.NEW.KBOX.SN.Y.0001.070131T0500Z-070131T1700Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
402 PM EST TUE JAN 30 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY FOR CAPE COD AND NANTUCKET ISLAND. 

SNOW WILL DEVELOP BY MIDNIGHT TONIGHT...BECOMING STEADIER AND
HEAVIER PRIOR TO DAYBREAK. STEADY SNOW WILL TAPER OFF TO FLURRIES
AFTER THE END OF MORNING RUSH HOUR.

THE EXCEPTION WILL BE ACROSS OUTER CAPE COD FROM HYANNIS TO
PROVINCETOWN AND POSSIBLY NANTUCKET ISLAND WHERE OCEAN EFFECT
SNOW MAY BRING BRIEF WHITEOUT CONDITIONS DURING THE MORNING COMMUTE.
SNOW WILL TAPER TO FLURRIES ACROSS THESE LOCATIONS AROUND NOON. 

SNOWFALL TOTALS WILL GENERALLY RANGE FROM 3 TO 6 INCHES...WITH
LOCALIZED AMOUNTS APPROACHING 7 INCHES ACROSS OUTER CAPE COD.
THIS ADVISORY MAY NEED TO BE UPGRADED DEPENDING ON THE FUTURE
CERTAINTY OF OCEAN EFFECT ENHANCED SNOWFALL AMOUNTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STRAUSS
2 follow-up statements
000 
WWUS41 KBOX 310300
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1000 PM EST TUE JAN 30 2007

...LIGHT TO MODERATE SNOW ACCUMULATIONS EXPECTED ACROSS PORTIONS
OF SOUTHERN NEW ENGLAND LATE TONIGHT AND WEDNESDAY MORNING...

.AN ALBERTA CLIPPER WILL TRACK SOUTH OF NEW ENGLAND TONIGHT AND
STRENGTHEN OFFSHORE WEDNESDAY AS IT GATHERS ADDITIONAL MOISTURE
FROM THE ATLANTIC OCEAN. PLOWABLE SNOWFALL AMOUNTS WILL MOST
LIKELY OCCUR ALONG THE COAST. LIGHTER AMOUNTS CAN BE EXPECTED
ACROSS THE INTERIOR.

MAZ013-016>021-023-311100-
/O.EXT.KBOX.SN.Y.0001.070131T0500Z-070131T1400Z/
WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN
1000 PM EST TUE JAN 30 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY. 

SNOW WILL OVERSPREAD THE REGION OVERNIGHT...BECOMING STEADIER AND
HEAVIER BETWEEN 2 AM AND 6 AM. STEADY SNOW WILL TAPER OFF TO FLURRIES
BY THE END OF MORNING RUSH HOUR. SNOWFALL TOTALS WILL GENERALLY RANGE
FROM 2 TO 4 INCHES...WITH HIGHEST AMOUNTS APPROACHING THE CAPE COD
CANAL. USE EXTRA TIME AND CAUTION IF TRAVELING WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ022-024-311100-
/O.CON.KBOX.SN.Y.0001.070131T0500Z-070131T1700Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
1000 PM EST TUE JAN 30 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY. 

SNOW WILL OVERSPREAD THE REGION OVERNIGHT...BECOMING STEADIER AND
HEAVIER PRIOR TO DAYBREAK. STEADY SNOW WILL TAPER OFF TO FLURRIES
MID TO LATE MORNING.

THE EXCEPTION WILL BE ACROSS OUTER CAPE COD FROM HYANNIS TO
PROVINCETOWN AND POSSIBLY NANTUCKET ISLAND WHERE OCEAN EFFECT
SNOW MAY BRING BRIEF WHITEOUT CONDITIONS DURING THE MORNING
COMMUTE. SNOW WILL TAPER TO FLURRIES ACROSS THESE LOCATIONS
AROUND NOON.

SNOWFALL TOTALS WILL GENERALLY RANGE FROM 3 TO 5 INCHES...WITH
LOCALIZED AMOUNTS APPROACHING 6 INCHES ACROSS OUTER CAPE COD.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KBOX 310909
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EST WED JAN 31 2007


MAZ013-016>021-023-311015-
/O.CAN.KBOX.SN.Y.0001.000000T0000Z-070131T1400Z/
WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN
409 AM EST WED JAN 31 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SNOW
ADVISORY FOR SOUTHEAST MASSACHUSETTS...AS SNOW ACCUMULATIONS WILL BE
CONSIDERABLY LESS THAN EARLIER THOUGHT. OCCASIONAL LIGHT SNOW THIS
MORNING ACROSS SOUTHEAST MASSACHUSETTS WILL ONLY YIELD AN INCH OR
TWO OF ACCUMULATION. THIS ALSO INCLUDES THE CITIES AND TOWNS OF
TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD AND
MATTAPOISETT.

SNOW WILL TAPER OFF TO FLURRIES BY LATE MORNING...AS LOW PRESSURE
SOUTH OF NANTUCKET RACES OUT TO SEA. SUNSHINE WILL FOLLOW FOR THIS
AFTERNOON. 



$$

MAZ022-024-311015-
/O.CAN.KBOX.SN.Y.0001.000000T0000Z-070131T1700Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
409 AM EST WED JAN 31 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SNOW
ADVISORY FOR CAPE COD AND NANTUCKET...AS SNOW ACCUMULATIONS WILL BE
CONSIDERABLY LESS THAN EARLIER THOUGHT. OCCASIONAL LIGHT SNOW THIS
MORNING ACROSS CAPE COD AND NANTUCKET WILL ONLY YIELD AN INCH OR TWO
OF ACCUMULATION. SNOW WILL TAPER OFF TO FLURRIES BY MIDDAY...AS LOW
PRESSURE SOUTH OF NANTUCKET RACES OUT TO SEA. SUNSHINE WILL FOLLOW
FOR THIS AFTERNOON.


$$


NOCERA

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Jan 30, 11:36 AM EST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 30, 11:36 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1136 AM EST TUE JAN 30 2007

.UPDATE...
GIVEN CLOUD COVER SLOW TO MOVE IN...NEEDED TO BACK OFF ON POPS THIS
AFTERNOON...PREFERRING TO HOLD OFF UNTIL THE OVERNIGHT PERIOD.

&&

.PREV DISCUSSION...
/ISSUED 1016 AM EST TUE JAN 30 2007/

UPDATE...
CLOUDS ARE A LITTLE SLOWER TO MOVE IN...SO ADJUSTED SKY COVER DOWN A
LITTLE FOR LATE MORNING AND AFTERNOON BUT MAINTAINING THE TREND TO
CLOUDY SKIES FOR TONIGHT. TEMPERATURES AT 14Z WERE ALL OVER THE PLACE
VIS A VIS THE FORECAST...SOME HIGHER SOME LOWER...BUT OVERALL LOOK
CLOSE ENOUGH TO REMAIN WITH. STILL LOOKS LIKE WINDS TRENDING DOWN
OVER THE WATERS THIS AFTERNOON BUT WILL MAINTAIN SMALL CRAFT HEADLINE
AS BEFORE.

PREV DISCUSSION...
/ISSUED 425 AM EST TUE JAN 30 2007/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
.ACCUMULATING SNOW EVENT POSSIBLE TONIGHT AND WED MORNING ALONG
AND SOUTH OF THE MASS PIKE...INCLUDING RI...

TODAY...
DRY CHILLY WEATHER TODAY BEFORE CLIPPER LOW ARRIVES TONIGHT.
TEMPERATURES WILL STRUGGLE TO REACH THE FREEZING MARK TODAY...
HOWEVER A DIMINISHING WIND THIS AFTERNOON WILL TAKE THE EDGE OFF
THE CHILLY TEMPERATURES.

TONIGHT AND WED...
MODELS IN GOOD AGREEMENT TRACKING CLIPPER LOW JUST SOUTH OF NEW
ENGLAND TONIGHT. MODEST MID LEVEL FRONTOGENETICAL FORCING ACROSS
CT/RI...ALONG AND SOUTH OF I-90 IN MA. THEN BY 12Z WED MODELS HAVE
CLIPPER LOW REDEVELOPING/INTENSIFYING SOUTH OF NANTUCKET. GFS IS
MOST BULLISH HERE WITH SUPPORT FROM ENSEMBLE MEAN. THIS
INTENSIFICATION RESULTS IN BRIEF BUT INCREASING ATLANTIC INFLOW
ACROSS CAPE COD AND THE ISLANDS...WITH SNOW TOOL FOR GFS QPF
INDICATING SNOW AMOUNTS UP TO 6.5 OVER CAPE COD.

NOT TOTALLY SOLD ON THIS FOR A COUPLE OF REASONS. FIRST...SYSTEM IS
VERY PROGRESSIVE. THUS...SHORT DURATION WILL LIMIT QPF. SECOND...FOR
WHATEVER REASON MOS POPS ARE ONLY 60-70% ACROSS THIS AREA...WHEN ONE
WOULD EXPECT MOS POPS CLOSER TO 90-100%. GIVEN THIS UPCOMING EVENT
IS NOT MUCH OF A DEVIATION FROM CLIMATOLOGY...THIS COULD BE A RED
FLAG FOR THE HIGHER GFS QPF.

GIVEN THE REASONS ABOVE...LEANING TOWARD THE NAM/WRF QPF /WHICH
DOESN/T HAPPEN OFTEN/ WHICH SUPPORTS SNOWFALL OF 1-3 INCHES ACROSS
EASTERN CT/RI AND SOUTHEAST MA...EXTENDING NORTHWEST FROM
IJD-ORH-BOS. 00Z RGEM & GGEM SIMILAR WITH AREAS OF 0.20 /5MM/ QPF
ACROSS SE MA. ELSEWHERE LESS THAN 0.20. ORIENTATION OF QPF FIELD
INDICATES NAM HAS GREATER QPF CONTRIBUTION TO OCEAN EFFECT
COMPONENT. NOT SURPRISING WITH NAM/S SUPERIOR BOUNDARY LAYER
RESOLUTION BEING ABLE TO PICK UP ON MOISTURE AND HEAT FLUXES.

AS MENTIONED ABOVE MAIN FORCING MECHANISM HERE IS MODEST MID
LEVEL FRONTOGENETICAL. BULK OF THIS LIFT OCCURS IN THE FAVORABLE
SNOW GROWTH REGION...ALONG SOME INSTABILITY DENOTED BY NEGATIVE EPV
VALUES IN THIS LAYER. THUS...SNOW COULD BE MODERATE TO HEAVY FOR AN
HOUR OR TWO EARLY FRI MORNING...IMPACTING THE MORNING COMMUTE. IN
ADDITION...GIVEN COLD TEMPS ALOFT EXPECTING A FLUFF FACTOR WITH SNOW
RATIOS OF 1.5-2.0. HOWEVER...SNOW TOTALS SHOULD BE LIMITED TO 1-3
INCHES GIVEN SHORT DURATION AND LACK OF DEEP LAYER MOISTURE.

HIGHER AMOUNTS OF 3-5 INCHES ARE POSSIBLE ACROSS CAPE COD/EASTERN
PLYMOUTH COUNTY AND NANTUCKET AS WINDS BECOME NORTH WED MORNING...
PROVIDING AN OCEAN EFFECT ENHANCEMENT. GIVEN QPF AND HIGH SNOW
RATIOS...SNOW ADVISORY MAY BE NEEDED FOR CAPE COD...EASTERN PLYMOUTH
COUNTY AND ACK...POSSIBLY EXTENDING WEST INTO RI. ALTHOUGH...GIVEN
LIMITED DURATION CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO ISSUE A
SNOW ADVISORY. HOWEVER...GIVEN THIS EVENT PLUS POTENTIAL FOR ANOTHER
EVENT THU NIGHT AND FRI...WE WILL ISSUE A SPECIAL WEATHER STATEMENT
FOR THE POTENTIAL OF TWO ACCUMULATING SNOW EVENTS THIS WEEK.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN FAIR TO GOOD AGREEMENT THIS MORNING THROUGH THURSDAY
PORTION OF THIS FORECAST...THEN CONFIDENCE GOES DOWNHILL AS MODEL
SPREAD IS LARGE FOR POSSIBLE SYSTEM APPROACHING OUT OF THE SOUTHWEST
U.S. FOR LATE THURSDAY NIGHT AND FRIDAY.

STARTING OFF...EXPECT BUBBLE OF HIGH PRESSURE TO MOVE ACROSS THE MID
ATLANTIC STATES DURING WEDNESDAY NIGHT AND THURSDAY...THEN WILL MOVE
OFF THE COAST BY THURSDAY NIGHT. WITH WINDS BACKING TO SOUTHWEST...
TEMPERATURES DURING THE DAY ON THURSDAY SHOULD REBOUND CLOSE TO OR
EVEN A BIT ABOVE THE NORMALS FOR FEBRUARY 1.

BEYOND THIS...A LOT OF QUESTIONS REMAIN IN PLACE AS TO THE EVOLUTION
OF SURFACE LOW PRESSURE MOVING OUT OF THE SOUTH CENTRAL STATES.
MODELS TEND TO AGREE ON A NEARLY STATIONARY LONG WAVE POSITIVELY
TILT TROUGH THROUGH THE CENTRAL AND SOUTHWESTERN U.S...WHICH WILL
TEND TO BACK THE UPPER LEVEL WINDS TO WEST AND SOUTHWEST OVER THE
REGION BY LATE THIS WEEK...BUT KEEP A FAST UPPER FLOW ACROSS THE
REGION.

LAST SEVERAL MODEL RUNS HAVE NOT SHED MUCH LIGHT ON THIS...AS
THERE HAVE BEEN A WIDE SPREAD OF SOLUTIONS AMONG THE MODEL SUITE.
HOWEVER...SOME GENERAL TRENDS HAVE SHOWN UP. APPEARS THAT THE 00Z
GFS MAY HAVE A GENERAL IDEA AS TO THE TRACK...BUT THIS MODEL APPEARS
TO DEEPEN THE SYSTEM WAY TOO MUCH AS COMPARED TO THE ECMWF...GGEM
AND NAM/WRF MODELS...ESPECIALLY CONSIDERING THE FAST UPPER FLOW. THE
00Z NCEP ENSEMBLE IS RATHER CLOSE TO THE 00Z GGEM AND NAM/WRF
SOLUTIONS...WHICH ARE NOT STRENGTHENING THIS LOW AS MUCH AS IT MOVES
QUICKLY SOUTH OF NEW ENGLAND. THIS IS ALSO CLOSE TO THE ECMWF. WILL
LEAN THIS FORECAST TOWARD A BLEND OF THESE SOLUTIONS.

NOW...WITH THIS IN MIND...QUESTION WILL BE HOW CLOSE TO THE COAST
THIS LOW WILL TRACK...AND HOW MUCH COLD AIR WILL BE TRAPPED INLAND
TO PRODUCE SNOW.  APPEARS THAT...USING ABOUT 1/2 OF THE FORECAST QPF
FROM THE GFS...STILL CLOSE TO GIVING DECENT SNOWS FOR CENTRAL AND
WESTERN AREAS INTO SOUTHERN NEW HAMPSHIRE.  AT THIS POINT...APPEARS
THAT THE STEADIEST SNOW COULD OCCUR BETWEEN 06Z AND 18Z FRIDAY WITH
STRONGEST LIFT AS THE LOW PASSES TO THE SOUTH. NOTED A BRIEF AREA OF
VERY STRONG LIFT THROUGH THE AIRMASS ACROSS CENTRAL AND NORTHERN
AREAS LATE THURSDAY NIGHT INTO FRIDAY MORNING ON THE OMEGA CROSS
SECTION. DENDRITIC GROWTH MAY BE LACKING...BUT STILL QUITE A WAY OUT
FOR THIS.

AT THIS POINT...AND THIS IS STILL HIGHLY IN QUESTION DUE TO LACK IN
CONFIDENCE BECAUSE OF THE MODEL SOLUTION SPREAD...MAY SEE AT LEAST
ADVISORY LEVEL SNOWS FROM INTERIOR NORTHEASTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE THROUGH CENTRAL AND WESTERN MASS INTO NORTH
CENTRAL CONNECTICUT.  WILL MENTION THIS POSSIBILITY IN THE UPCOMING
STATEMENT FOR TONIGHT AND WEDNESDAYS EVENT.

BEYOND FRIDAY...LEFT THE PREVIOUS FORECAST INTACT DUE TO LACK OF
CONTINUITY THAT FAR OUT WITH THE MODEL SUITE.  HOWEVER...APPEARS
THAT PREVIOUS FORECAST IN LINE WITH 00Z NCEP ENSEMBLE. WILL KEEP
CHANCE OF LEFTOVER SNOW SHOWERS FRIDAY NIGHT...THEN A DRY FORECAST
AS HIGH PRESSURE BUILDS OUT OF THE PLAINS STATES. MAY SEE A CHANCE
OF SNOW SHOWERS AGAIN SUNDAY INTO SUNDAY NIGHT WITH LOW PRESSURE OFF
THE COAST...THOUGH POSITION IS IN QUESTION HERE.

AVIATION /09Z-06Z/...
VFR THROUGH DAYLIGHT HOURS. THEN MVFR CEILINGS AND VSBY OVERSPREAD
THE REGION TONIGHT FROM WEST TO EAST.

MARINE...
IN THE SHORT TERM...BRISK WEST WINDS OF 20-30 KT CONTINUE THIS
MORNING ACROSS THE SOUTHERN NEW ENGLAND WATERS. WINDS WILL DIMINISH
THIS AFTERNOON AND THEN BECOME LIGHT AND VARIABLE THIS EVENING.
LIGHT NORTHEAST WINDS WILL DEVELOP TONIGHT AS CLIPPER LOW EXITS THE
GREAT LAKES AND TRACKS SOUTH OF THE NEW ENGLAND COAST. AS THE LOW
INTENSIFIES WED MORNING...NORTHEAST WINDS MAY GUSTS TO 30 KT...THEN
BECOME NORTHWEST WED AFTERNOON AND DIMINISH SOMEWHAT.

IN THE LONG TERM...MAY SEE LEFTOVER GUSTS TO 25 KTS ON THE OUTER
WATERS ON WEDNESDAY NIGHT...THEN DIMINISHING BRIEFLY BY THURSDAY
MORNING. WINDS WILL BACK TO SOUTHWEST EARLY THURSDAY...THEN WILL
BACK FURTHER TO E-SE AS LOW PRESSURE WORKS UP THE COAST.

QUESTIONS REMAIN AS TO EXACT TRACK AND STRENGTH OF THIS LOW. FOR
NOW...KEPT WINDS JUST A HAIR BELOW SMALL CRAFT WITH SEAS STEADILY
BUILDING WITH INCREASING NE FLOW THU NIGHT AND FRI. LOW SHOULD PULL
AWAY FRI NIGHT...WITH WEST FLOW THAT MAY APPROACH SMALL CRAFT
CRITERIA IN GUSTS...WHILE SEAS REMAIN AT OR ABOVE 5 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ250-
     254-255.

&&

UPDATE...KAB
Hazardous weather outlook, Jan 30, 5:18 AM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
518 AM EST TUE JAN 30 2007

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-311000-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
518 AM EST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A CLIPPER SYSTEM WILL MOVE JUST SOUTH OF SOUTHERN NEW ENGLAND
TONIGHT. LIGHT SNOW WILL ACCOMPANY THE SYSTEM WITH 1 TO 3 INCHES
POSSIBLY BY DAYBREAK. SNOW ADVISORIES MAY BE POSTED IF SLIGHTLY
MORE SNOWFALL IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
LINGERING SNOWS ARE LIKELY EARLY WEDNESDAY MORNING...WITH SNOW
PERSISTING INTO MIDDAY ACROSS CAPE COD AND NANTUCKET. AGAIN...
SNOWFALL OF 1 TO 3 INCHES ARE POSSIBLE...WITH HIGHER AMOUNTS OF 3
TO 5 INCHES POSSIBLE ACROSS EASTERN PLYMOUTH COUNTY...CAPE COD AND
NANTUCKET. IF FORECASTER CONFIDENCE BECOMES HIGHER REGARDING THESE
SNOW AMOUNTS...A SNOW ADVISORY MAY BE POSTED LATER TODAY.

ANOTHER STORM SYSTEM WILL LIKELY MOVE UP THE COAST THURSDAY NIGHT AND
FRIDAY. THIS SYSTEM COULD BRING A GOOD AMOUNT OF SNOW ACROSS THE
REGION...POSSIBLY MIXING OR CHANGING TO RAIN ACROSS SOUTHEAST
MASSACHUSETTS AND RHODE ISLAND. THE EXACT TRACK AND INTENSITY OF
THIS STORM REMAINS UNCERTAIN. STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY FOR SNOWFALL
AMOUNTS 2 INCHES AND GREATER.

NOCERA

Nearby

Snow Advisories in Massachusetts, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.